MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Model Number ETLW1613C156E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/20/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: other relevant device(s) are: product id: esbf3214c103ee, serial/lot #: (b)(4), ubd: 24-mar-2017, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted during the endovascular treatment of an abdominal aortic aneurysm.It was reported that during a follow up ct, it was found that the aneurysm sac increased to 65mm.A type ii endoleak was identified and a type iii endoleak was suspected.It was noted that the type iii did not appear to be a separation endoleak, but a possible hole or tear in graft.Intervention was performed. an angiogram was performed in ap view after inflating a balloon in the contra limb just below the flow divider.It demonstrated late filing of the aaa sac, confirming the type ii endoleak from the patent lumbar artery.However, when rotating the image intensifier in a more lateral projection, it was found a blush of contrast filled briskly into the sac 30-40mm distal to the gate in the 16x13x156 limb.The endoleak was just distal to gate at the flow divider at the top of the limb.It was then decided to implant a etlw1613c156e limb to reline landing above the hypogastric artery.The physician obtained access to the lumbar arteries from the liia using a microcatheter and then non mdt coils were placed to occlude the endoleak.A final angiogram was taken in the same projection which showed no flow into the sac.Per physician, the cause of the event was due to patent type ii endoleak from 2 sets of lumbar arteries with potential type iii en doleak, from the left limb at the level of the flow divider.  no additional clinical sequelae were reported and the patient if fine.
 
Additional Manufacturer Narrative
Film analysis the reported endoleak was confirmed on the films provided; however, the type and cause of the event could not be fully determined.The aneurysm enlargement could not be confirmed.The anatomy at implant is unknown and earlier post-implant films were not provided for comparison.It is most likely that the contrast leakage observed may have been a type ii endoleak from the patent lumbar arteries.A type iii fabric endoleak cannot be ruled out and may have also been present, as the calcification observed in the area of the leak could be a factor in the occurrence on this type of endoleak.Potential aneurysm morphology changes during the implant duration may have also exacerbated fabric abrasion wear.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key14405483
Report Number9612164-2022-01816
Device Sequence Number2619719
Product Code MIH
UDI-Device Identifier00613994991553
UDI-Public00613994991553
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/07/2016
Device Model NumberETLW1613C156E
Device Catalogue NumberETLW1613C156E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2022
Supplement Date Received by Manufacturer05/20/2022
Initial Report FDA Received Date05/16/2022
Supplement Report FDA Received Date06/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/08/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age87 YR
Patient SexMale
Patient Weight78 KG